MAUDE Adverse Event Report: INTEGRA PAIN MANAGEMENT HAND DRILL - STERILE; N/A

INTEGRA PAIN MANAGEMENT HAND DRILL - STERILE; N/A
Catalog Number INS030
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during neurosurgery, at the end of procedure, it was noticed that one screw was coming out from the "hand drill: sterile (ins030)", despite a proper fixation.The patient did not have any clinical consequences (despite the risk of losing control of the instrument that could have led to cranial blood loss).Additional information received as follows: description: the drill bit comes out of the hand drill because it was not held properly despite proper placement.Which type of drill bit was used with ins030? drill bit contained in the sophysa kit (pressio, not integra product) reference and lot number if known? pso-pb (pressio® icp monitoring kit, parenchymal with bolt), lot unknown.Not integra product.Drill bit diameter? 2.7mm.Which procedure: implant of intracranial pressure sensor.Did it lead to any increase of surgery time? about 3 minutes for a procedure which usually takes 15 min.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The "hand drill - sterile (ins030)" was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned device showed that the body of the hand drill contains no screws that could protrude from the outside.The chuck of the hand drill is attached to the hand drill with a threaded rod, and this is manually tightened.There is also a stop collar used to control the depth of the drill bit.Both of these components are tightened by the customer during use as they insert the drill bit and decide on the depth to drill during the operation.The drill arrived with the chuck uninstalled from the drill.When assembled, it was found that one of the three springs inside the chuck was damaged, making the chuck incapable of closing completely.The damage is consistent with an object being forced into the chuck and crushing a spring; however, it cannot be confirmed if this damage occurred when the customer attempted to force the drill to accept the incompatible sophysa drill bit.Root cause - the damage of the returned device is consistent with operator error while trying to install an incompatible drill bit, but user error cannot be confirmed.The product is inspected for proper assembly, and there has been no repeat or observance of this failure mode or non-conformance within the past 3 years.Additionally, review of the customer complaints do not reveal any other attempt to use the sophysa drill bit with the integra hand drill.No adverse trend is identified at this time, therefore no corrective action is required.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
HAND DRILL - STERILE
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA PAIN MANAGEMENT
3395 west 1820 south
3395 west 1820 south
salt lake city UT 84104
Manufacturer (Section G)
INTEGRA PAIN MANAGEMENT
3395 west 1820 south
salt lake city UT 84104
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20013563
Report Number1722447-2024-00007
Device Sequence Number4376005
Product Code HBG
UDI-Device Identifier10381780263890
UDI-Public10381780263890
Combination Product (Y/N)N
PMA/510(K) Number
K961113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS030
Device Lot Number7253132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRESSIO ICP MONITORING KIT (PSO-PB)
Patient Age82 YR
Patient SexFemale